MAUDE Adverse Event Report: AVANOS MEDICAL INC. WHITACRE NEEDLE; PAIN MANAGEMENT KITS/TRAYS/NEEDLES

AVANOS MEDICAL INC. WHITACRE NEEDLE; PAIN MANAGEMENT KITS/TRAYS/NEEDLES
Model Number 183A46
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 14 jun 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
It was reported that the needle broke.No injury reported.Per additional information received on 26may2023, the needle broke during patient use.The md was able to remove the needle that remained after it broke.There was no injury to the patient.Per additional information received on 12jun2023 reporting, "the spinal anesthesia technique was performed by a trainee.An introducer was used.A reorientation of the needle was made during the technique.It was during the transfer of the needle to the anesthetist (myself) to finalize/complete the technique, that i felt a snap and was able to remove the needle as a whole by removing the introducer in the same movement.".
 
Additional Manufacturer Narrative
The device history record for lot 30240582 was reviewed, and the product was produced according to product specifications.The sample was not returned for evaluation; however, the incident was confirmed based on an image provided for analysis.A root cause could not be determined.All information reasonably known as of 09 aug 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
WHITACRE NEEDLE
Common Device Name
PAIN MANAGEMENT KITS/TRAYS/NEEDLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17164952
Report Number9611594-2023-00087
Device Sequence Number17540340
Product Code BSP
UDI-Device Identifier00193493905980
UDI-Public00193493905980
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K000495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number183A46
Device Catalogue NumberN/A
Device Lot Number30240582
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown